Alert archive / Massachusetts / Small Craft Advisories in 2016
Small Craft Advisory 91, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Jul 17, 2016, 3:28 AM EDT. It took effect at Jul 18, 2016, 1:00 PM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jul 17, 2016, 3:28 AM EDT (07:28 UTC)
- In effect from
- Jul 18, 2016, 1:00 PM EDT
- Expired
- Jul 19, 2016, 4:05 AM EDT
- In force
- 15 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
884 WHUS71 KBOX 170728 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 328 AM EDT SUN JUL 17 2016 ANZ250-251-171530- /O.NEW.KBOX.SC.Y.0091.160718T1700Z-160719T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 328 AM EDT SUN JUL 17 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 8 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM EDT MONDAY. * WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>235-237-171530- /O.NEW.KBOX.SC.Y.0091.160718T1700Z-160719T0000Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 328 AM EDT SUN JUL 17 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 8 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM EDT MONDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-236-171530- /O.NEW.KBOX.SC.Y.0091.160718T1700Z-160719T0000Z/ BOSTON HARBOR-NARRAGANSETT BAY- 328 AM EDT SUN JUL 17 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM TO 8 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM EDT MONDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. WAVES 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
5 follow-up statements
309 WHUS71 KBOX 180013 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 813 PM EDT SUN JUL 17 2016 ANZ250-251-180815- /O.CON.KBOX.SC.Y.0091.160718T1700Z-160719T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 813 PM EDT SUN JUL 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM EDT MONDAY... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>235-237-180815- /O.CON.KBOX.SC.Y.0091.160718T1700Z-160719T0000Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 813 PM EDT SUN JUL 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM EDT MONDAY... * WINDS AND SEAS...SOUTHWEST AROUND WINDS 15 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-236-180815- /O.CON.KBOX.SC.Y.0091.160718T1700Z-160719T0000Z/ BOSTON HARBOR-NARRAGANSETT BAY- 813 PM EDT SUN JUL 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM EDT MONDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
518 WHUS71 KBOX 180720 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 320 AM EDT MON JUL 18 2016 ANZ254>256-181530- /O.EXB.KBOX.SC.Y.0091.160718T1700Z-160719T1000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 320 AM EDT MON JUL 18 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 AM EDT TUESDAY. * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ250-251-181530- /O.CON.KBOX.SC.Y.0091.160718T1700Z-160719T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 320 AM EDT MON JUL 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTH WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>235-237-181530- /O.CON.KBOX.SC.Y.0091.160718T1700Z-160719T0000Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 320 AM EDT MON JUL 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-236-181530- /O.CON.KBOX.SC.Y.0091.160718T1700Z-160719T0000Z/ BOSTON HARBOR-NARRAGANSETT BAY- 320 AM EDT MON JUL 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. WAVES 1 TO 3 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
138 WHUS71 KBOX 181654 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1254 PM EDT MON JUL 18 2016 ANZ250-251-190000- /O.CON.KBOX.SC.Y.0091.160718T1700Z-160719T0000Z/ COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 1254 PM EDT MON JUL 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTH WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ231>235-237-190000- /O.CON.KBOX.SC.Y.0091.160718T1700Z-160719T0000Z/ CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-BLOCK ISLAND SOUND- 1254 PM EDT MON JUL 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ230-236-190000- /O.CON.KBOX.SC.Y.0091.160718T1700Z-160719T0000Z/ BOSTON HARBOR-NARRAGANSETT BAY- 1254 PM EDT MON JUL 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 30 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ254>256-190100- /O.CON.KBOX.SC.Y.0091.160718T1700Z-160719T1000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1254 PM EDT MON JUL 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 30 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
986 WHUS71 KBOX 190203 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 1003 PM EDT MON JUL 18 2016 ANZ254>256-191000- /O.CON.KBOX.SC.Y.0091.000000T0000Z-160719T1000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 1003 PM EDT MON JUL 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY... * WINDS AND SEAS...SOUTHWEST WINDS 10 TO 15 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
842 WHUS71 KBOX 190805 MWWBOX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TAUNTON MA 405 AM EDT TUE JUL 19 2016 ANZ254>256-190915- /O.CAN.KBOX.SC.Y.0091.000000T0000Z-160719T1000Z/ COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 405 AM EDT TUE JUL 19 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE SMALL CRAFT ADVISORY. SEAS WILL CONTINUE TO SUBSIDE THIS MORNING, AND WINDS DROPPED OFF OVERNIGHT. $$ FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jul 17, 3:25 AM EDT, 3 minutes earlier.
Area forecast discussion, Jul 17, 3:25 AM EDT, 3 minutes before
Area Forecast Discussion National Weather Service Taunton MA 325 AM EDT SUN JUL 17 2016 .SYNOPSIS... Weak low pressure will travel along a stalled front over southern New England today, resulting in scattered showers and thunderstorms. A cold front sweeps through New England Monday night with scattered showers/thunderstorms. High pressure then builds fair weather over the region for Tuesday through Friday. Another cold front moves through on Saturday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... 325 AM Update... Aside from some light showers/sprinkles across SE New England and areas of fog near South Coast, not much is happening for time being. Storms have been firing to our west and north, on northern edge of instability aloft (MUCAPE) and deeper moisture (as seen in K index). So expect this to be trend through daybreak as this moisture axis remains to our north. That said, with plenty of instability aloft over southern New England and an approaching mid level short wave, we still need to be alert for one or two pop- up storms around sunrise, since front remains draped over our region and leading edge of higher dewpoint air (70+) lies near the South Coast. Otherwise, most of the storms should hold off until early afternoon per high-res guidance (HRRR, RAP, and various ensembles) which focus activity on boundary across NE CT, RI, and E MA. Environment should feature moderate instability (Surface based CAPE 1500-2500 J/kg), decent 0-6km shear (30-35kt) and marginal mid level lapse rates (around 6C/km) which would support strong and perhaps a few marginally severe storms. NAM seems to generate too much low level instability, likely due to its surface dewpoints being overdone (mid 70s), but its axis seems reasonable. Passage of short wave may introduce drier mid level air and weak subsidence behind it, but dry air should not be deep enough to inhibit storms from developing. Highs will reach 80s across most of area today, even on Cape Cod and the Islands due to light winds. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/... Once showers/storms come to an end this evening, some drying works into region aloft which should help bring some clearing to interior. Closer to coast, light winds and plenty of low level moisture will bring patchy fog and low clouds, especially near South Coast. Lows will fall back into 60s. Forecast for Monday is less clear cut. While cold front will hang back across upstate NY, a pre-frontal trough may provide enough low level convergence to generate a few showers or storms in the afternoon. Surface-based instability should be less than today (up to 1000 J/kg) and 0-6km shear is similar (25-35kt) but mid level lapse rates are higher (7C/km). Lack of 500 mb height falls is a negative factor, so am not sold we will see much in way of activity during day. One thing that is more certain is that 90+ heat will return, especially across Connecticut and Merrimack Valleys as well as interior eastern MA. Should also be a good breeze Monday afternoon as forecast soundings show deep mixing. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... HIGHLIGHTS... * Cold front Mon Night/Tues will bring thunderstorms to the region * More seasonable temps and less humid conditions Wed into Thursday * Heat and humidity returns on Friday lasting into the weekend OVERVIEW... 00z guidance is in general agreement for the period. Strong upper level ridge will build across the central CONUS through the extended while New England remains in an upper level trough. Cold front passes through Monday night into Tuesday. High pressure builds in for the mid-week. Uncertainty remains for the extended on precipitation. More seasonable temps and less humid conditions will occur Tuesday through Thursday. However appears that the heat will return on Friday into the weekend. High confidence on temperature trends. Moderate confidence on precip chances Monday night into Tuesday morning. Less confident for precip Friday and beyond. DAILIES... Monday Night... Interesting set-up for southern New England Monday evening into the overnight hours. Upper level trough remains over the region as a potent shortwave moves through. This wave will drag a cold front across the area during the overnight hours into Tuesday morning. Anticipate showers and thunderstorms to be ongoing across upstate NY during the afternoon and move into western zones by the evening. Biggest question is if thunderstorms will be able to maintain themselves as they move eastward during the overnight hours. Very warm and humid airmass will be in place ahead of approaching cold front. This is shown as K values are well above 30, also an indicator of deep layer moisture. Even though SB Cape values decrease during the overnight hours, MU Cape values are close to 1000 J/KG with showalters well below 0 and Total totals over 50. Even the GEFS and ECE are indicating a decent amount of CAPE overnight. Thus it appears that there is a good amount of elevated instability over the region. The GFS, NAM and even the EC are showing mid-level lapse rates steepening between 6 to 7 C/km overnight and with 0-6 km shear values increasing to 30 to 40 kts, cannot rule out strong thunderstorms over the region. Increasing LLJ will also help aid in thunderstorm development overnight. PWAT values are near 2 inches so heavy rain is the main threat, but cannot rule out strong gusty winds. Wet bulbs are still pretty high so hail potential seems less. Both models and ensembles are indicating the potential for strong storms. Even the CIPS analogs are giving portions of the region a low prob for the potential for a few severe reports. This is also supported by the SREF probability for severe thunderstorms. We will continue to monitor this timeframe closely, as many things can change over the next 36 hours. Tuesday... Cold front will cross the region during the morning hours. Cyclonic flow aloft and mid-level moisture will result in diurnal cu. Tempreatures and humidity will be dropping throughout the day behind the FROPA. High pressure will begin to build in during the later half of the day. Highs will still be in the mid 80s. Wednesday into Thursday... Strong surface high pressure will build into the region on Wednesday, moving offshore on Thursday. This will result in dry weather and a break in the heat. Northwest flow aloft will help bring in a drier airmass and keep dewpoints in the 50 to low 60s. Sea breeze potential at the coasts on Wednesday with developing Southwest flow Thursday. This will result in temperatures in the low to mid 80s on Wed and mid to upper 80s on Thursday. Friday and Beyond... Ridge over the central CONUS will continue to build keeping New England in an upper level trough. Several shortwave and low pressure systems across southern Canada will trigger showers and thunderstorms on Friday and into the weekend. Exact timing is unknown and the EC is more progressive versus the more amplified GFS. Despite the unknown in exact timing and extent of the precip the one certain thing is the heat. Thermal ridge looks to build over the area as ensembles are showing 925mb temps 2 to 3 standard deviations above normal through Sunday. Therefore could see surface temps rise back into the low to mid 90s during this period. && .AVIATION /07Z SUNDAY THROUGH THURSDAY/... Forecaster Confidence Levels. Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. 06z Update...Moderate confidence. IR satellite shows area of fog and low clouds near South Coast, Cape, and Islands which should bring IFR/LIFR to much of area through sunrise. Radar also showing few light showers but these will do little more than to wet ground. Expect these low ceilings to slowly improve after sunrise, but MVFR ceilings should hang on through midday. Elsewhere, VFR ceilings AOA 080 will persist through morning. Few sprinkles may also affect CT, RI, and SE MA. Concern is for scattered thunderstorm development 14z-18z across CT, RI, and central/eastern MA near stalled frontal boundary, which should last until 20z-22z. Threat for severe weather is low but storms have potential to produce brief downpours and 30kt wind gusts. Activity will diminish this evening. Expect IFR/LIFR to return to South Coastal areas, with VFR ceilings elsewhere. VFR ceilings aoa 040 expected Mon. Could see another round of scattered showers/storms later in day, especially from Berkshires to Connecticut River Valley. KBOS TAF...Moderate confidence. Weak sea breeze develops around midday. Main time frame for TS 18z-22z. KBDL TAF...Moderate confidence. Main time frame for TS 16z-20z. Outlook /Monday Night through Thursday/... Monday Night... Moderate confidence. Cold frontal passage will bring overnight showers and thunderstorms. VFR conditions could drop to MVFR or IFR within any strong storm. Tuesday through Thursday... High confidence. VFR. Any lingering showers move off Cape Cod Tuesday morning. Sea breezes possible on Tuesday, more likely on Wednesday. Southwest flow returns Thursday. && .MARINE... Forecaster Confidence Levels. Low - less than 30 percent. Moderate - 30 to 60 percent. High - greater than 60 percent. Short Term /through Monday/...High confidence. Stalled front over southern New England will maintain light winds over waters today. Areas of locally dense fog, mainly on south coastal waters, will lift around midday but should return toward sunset and last through the night. Expecting scattered thunderstorms to develop around midday over RI and eastern MA, which should also impact at least nearshore waters this afternoon. Although severe weather is not expected, stronger storms could produce wind gusts to 30kt and briefly reduced visibility in heavy rain. Issued Small Craft Advisory for nearshore waters Mon, including Boston Harbor and Narragansett Bay. Forecast soundings show deep mixing over land and within a mile or so of shore, with 25kt gusts likely during afternoon. Gusts subside toward sunset. Could see few showers or thunderstorms later in day, but greater chances are across interior southern New England. Outlook /Monday Night through Thursday/... Moderate confidence. Monday... Moderate confidence. Gusty southwest winds continue over the waters Monday night reaching 20 to 25 knots. Seas build 5 to 6 feet. A cold front moves across the waters with showers and scattered thunderstorms. Tuesday... High confidence. Northwest winds below 25 knots. Seas diminish below 5 feet. Wednesday and Thursday...High confidence. Good boating weather with seas below 5 feet and winds less than 15 kts. && .BOX WATCHES/WARNINGS/ADVISORIES... CT...None. MA...None. RI...None. MARINE...Small Craft Advisory from 1 PM to 8 PM EDT Monday for ANZ230>237-250-251. && SYNOPSIS...Dunten/JWD NEAR TERM...JWD SHORT TERM...JWD LONG TERM...Dunten AVIATION...Dunten/JWD MARINE...Dunten/JWD
Hazardous weather outlook, Jul 16, 4:19 PM EDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 419 PM EDT SAT JUL 16 2016 CTZ002>004-MAZ002>019-026-RIZ001>005-172030- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI- 419 PM EDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDICIES WILL REACH INTO THE MID 90S ON MONDAY. THERE IS A LOW PROBABILITY FOR A FEW STRONG STORMS LATE MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ020>024-RIZ006>008-172030- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 419 PM EDT SAT JUL 16 2016 ...AIR QUALITY ALERT IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. AIR QUALITY ALERT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAT INDICIES WILL REACH INTO THE MID 90S ON MONDAY. THERE IS A LOW PROBABILITY FOR A FEW STRONG STORMS LATE MONDAY AND MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-172030- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 419 PM EDT SAT JUL 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Special weather statement, Jul 16, 10:02 PM EDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1002 PM EDT SAT JUL 16 2016
MAZ008>010-170245-
WESTERN HAMPDEN MA-WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-
1002 PM EDT SAT JUL 16 2016
...TORRENTIAL RAINFALL AFFECTING PARTS OF WESTERN
MASSACHUSETTS...
AT 1000 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER BLANDFORD...OR 8 MILES NORTHWEST OF WESTFIELD...MOVING
NORTHEAST AT 20 MPH.
THIS STORM WILL PRODUCE WIND GUSTS TO 30 MPH AND A QUICK INCH OF
RAINFALL AS IT MOVES ACROSS WESTERN MASSACHUSETTS THROUGH 11 PM.
LOCATIONS IMPACTED INCLUDE...
NORTHAMPTON...EASTHAMPTON...SOUTHAMPTON...WILLIAMSBURG...
HUNTINGTON...RUSSELL...WESTHAMPTON...CHESTER...BLANDFORD...
CHESTERFIELD...WORTHINGTON...GOSHEN AND MONTGOMERY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS MAY BE STRONG ENOUGH TO PRODUCE MINOR DAMAGE...SUCH AS A FEW
DOWNED BRANCHES.
DO NOT DRIVE THROUGH FLOODED ROADS OR UNDERPASSES. AVOID LOW LYING
AREAS NEAR SMALL STREAMS.
&&
LAT...LON 4218 7302 4222 7301 4243 7283 4229 7263
4220 7279 4212 7290 4217 7303
TIME...MOT...LOC 0200Z 225DEG 15KT 4219 7290
JWDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 10:02 PM EDT | Special Weather Statement | BOX | Hampshire | 43 min |
| Jul 17, 1:54 PM EDT | Special Weather Statement | BOX | Norfolk | 36 min |
| Jul 17, 2:20 PM EDT | Special Weather Statement | BOX | Norfolk | 40 min |
| Jul 17, 2:33 PM EDT | Areal Flood Advisory | BOX | Bristol, Norfolk | 57 min |
| Jul 17, 2:46 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk, Plymouth | 44 min |
| Jul 17, 3:07 PM EDT | Areal Flood Advisory | BOX | Bristol, Plymouth | 113 min |
| Jul 17, 3:07 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Plymouth | 38 min |
| Jul 17, 3:32 PM EDT | Areal Flood Advisory | BOX | Plymouth | 58 min |
| Jul 17, 3:34 PM EDT | Special Marine Warning | BOX | 56 min | |
| Jul 17, 3:43 PM EDT | Severe Thunderstorm Warning | BOX | Plymouth | 37 min |
| Jul 17, 4:15 PM EDT | Special Weather Statement | BOX | Bristol | 45 min |
| Jul 17, 5:57 PM EDT | Special Marine Warning | BOX | 63 min | |
| Jul 17, 6:17 PM EDT | Severe Thunderstorm Warning | BOX | Bristol | 43 min |
| Jul 17, 3:31 PM EDT | Special Weather Statement | BOX | Bristol, Kent | 44 min |
| Jul 17, 5:47 PM EDT | Special Weather Statement | BOX | Kent | 28 min |
| Jul 17, 6:10 PM EDT | Special Weather Statement | BOX | Bristol | 35 min |
| Jul 17, 5:05 PM EDT | Special Weather Statement | BOX | 25 min |
Nearby
Small Craft Advisories in Massachusetts, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.